Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 240, NWS Springfield, MO

December 9, 2007Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at Dec 9, 2007, 7:22 AM CST for Jasper County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2007, 7:22 AM CST (13:22 UTC)
Expired
Dec 9, 2007, 1:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Jasper County, MO

The radar

The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 8:25 AM CSTFREEZING RAIN 0.5Carthage, MO
Dec 9, 8:25 AM CSTFREEZING RAIN 1Webb City, MOESTIMATED ONE HALF TO ONE INCH OF ICE ACCUMULATION IN WEBB CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
276 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 091326
FFWSGF
MOC097-091900-
/O.NEW.KSGF.FF.W.0240.071209T1322Z-071209T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CST SUN DEC 9 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 PM CST.

* AT 717 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL       
  AMOUNTS OF ONE TO THREE INCHES HAVE FALLEN THUS FAR THIS MORNING   
  WITH AN ADDITIONAL INCH OF RAINFALL POSSIBLE

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  CARTHAGE...JOPLIN...AIRPORT DRIVE...ALBA...CARL JUNCTION...
  CARTERVILLE...DUENWEG...DUQUESNE...IRON GATES...JASPER...ORONOGO...
  PURCELL...SARCOXIE AND WEBB CITY.

WATER HAS BEEN REPORTED OVER SEVERAL ROADS SOUTH OF CARL JUNCTION 
AND WEST OF JOPLIN. ADDITIONAL FLOODING IS EXPECTED THIS MORNING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3736 9462 3734 9410 3729 9408 3729 9406
      3705 9407 3706 9410 3706 9462

$$

GAGAN
1 follow-up statement
000 
WGUS73 KSGF 091845
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CST SUN DEC 9 2007

MOC097-091852-
/O.CAN.KSGF.FF.W.0240.000000T0000Z-071209T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-
1242 PM CST SUN DEC 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JASPER COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT FOR NOW. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

FREEZING RAIN WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON AND
WILL REMAIN LIKELY UNTIL MONDAY MORNING. JASPER COUNTY REMAINS
UNDER AN ICE STORM WARNING UNTIL 6 AM CST MONDAY AND UNDER A WINTER
STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. 

LAT...LON 3736 9462 3734 9410 3729 9408 3729 9406
      3705 9407 3706 9410 3706 9462
TIME...MOT...LOC 1842Z 180DEG 0KT 3721 9424

$$

ANGLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 5:59 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 9, 5:59 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CST SUN DEC 9 2007

.DISCUSSION...

...SIGNIFICANT ICE STORM UNDERWAY ACROSS PORTIONS OF SOUTHEAST KANSAS
AND THE MISSOURI OZARKS....

CURRENTLY A LINE OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDS FROM SOUTH
OF OKLAHOMA CITY TO NORTH OF ST. LOUIS. ACROSS THE CWA THIS LINE
CURRENTLY EXTENDS FROM COLUMBUS KANSAS TO ELDON MISSOURI.
TEMPERATURES ALONG AND NORTH OF THIS LINE ARE AT OR BELOW
FREEZING. MOST OF THIS PRECIPITATION IS FALLING IN THE FORM OF
FREEZING RAIN...WITH SOME PERIODS OF SLEET BEING REPORTED IN THE
THUNDERSTORMS. NORTH AND WEST OF THIS LINE...MODERATE FREEZING
RAIN HAS DEVELOPED ACROSS THE NORTH AND NORTHWESTERN PORTIONS OF
THE CWA. HEAVY ICE ACCUMULATIONS HAVE BEEN REPORTED WITH UP TO
THREE QUARTERS OF AN INCH REPORTED ON ELEVATED SURFACES AND GRASSY
AREAS. ROADWAYS ARE BECOMING SLIPPERY IN MANY AREAS AS WELL. THE
FREEZING LINE AS OF 4 AM HAS DROPPED SOUTH THROUGH THE SPRINGFIELD
AREA AND MOST OF THE INTERSTATE 44 CORRIDOR.

THIS SYSTEM BEHAVED LIKE WE FEARED WITH THE FREEZING LINE DROPPING
FARTHER SOUTH QUICKER THAN MODELS ADVERTISED. TODAY WE WILL
SEE TEMPERATURES CONTINUE TO DROP AS SURFACE HIGH PRESSURE BUILDS
INTO IOWA AND NORTHERN MISSOURI. THIS BAND OF MODERATE TO HEAVY
PRECIPITATION WILL CONTINUE ACROSS THE CWA TODAY...WITH THE
PRECIPITATION DROPPING FARTHER TO THE SOUTH AND EAST WITH THE COLDER
TEMPERATURES. AREAS ALONG AND NORTH OF A LINE FROM ANDERSON MISSOURI
THROUGH SALEM MISSOURI CAN EXPECT PERIODS OF FREEZING RAIN
TODAY...WITH THUNDER POSSIBLE THIS MORNING. AT THIS TIME IT LOOKS
LIKE A HEAVY BAND OF FREEZING RAIN WILL SET UP ALONG AND NORTHWEST
OF THE INTERSTATE 44 CORRIDOR TODAY. HAVE KEPT THE ICE WARNING GOING
UNTIL 6 PM THIS EVENING. ICE ACCUMULATIONS OF ONE QUARTER OF AN
INCH TO UP TO THREE QUARTERS OF AN INCH WITH LOCALLY HEAVIER
AMOUNTS WILL BE POSSIBLE IN THE WARNED AREA TODAY. HIGHEST AMOUNTS
ARE EXPECTED ALONG AND NORTHWEST OF A COLUMBUS KS...TO BOLIVAR AND
LAKE OZARK IN MISSOURI WITH SOME AREAS RECEIVING UP TO ONE AND ONE
HALF INCHES OF ICE.

THIS EVENING PRECIPITATION WILL TAPPER OFF A BIT...BUT ANOTHER
ROUND OF PRECIPITATION WILL BE POSSIBLE OVERNIGHT. COLDER
TEMPERATURES WILL CONTINUE TO FILTER SOUTH TODAY AND TONIGHT...SO
THIS BAND OF PRECIPITATION WILL LIKELY BE IN THE FORM OF FREEZING
RAIN. IT LOOKS LIKE AREAS ALONG AND NORTH OF INTERSTATE 44 ARE
ONCE AGAIN AT THE GREATEST RISK FOR ICE ACCUMULATIONS OVERNIGHT.
HAVE KEPT THE WATCH GOING FROM TONIGHT AND WILL LET THE DAY SHIFT
DETERMINE IF ANY HEADLINES ARE NEEDED FOR TONIGHT.

WARMER TEMPERATURES WILL BEGIN TO PUSH TO THE NORTH ON
MONDAY...STILL THINK THE MODELS ARE PUSHING THIS WARM AIR TOO FAR
TO THE NORTH. AREAS ALONG THE ARKANSAS BORDER WILL LIKELY WARM
INTO THE 40S WITH AREAS TO THE NORTH REMAINING IN THE LOWER TO
MIDDLE 30S. TEMPERATURES WILL COOL ONCE AGAIN OVERNIGHT MONDAY
INTO TUESDAY AS YET ANOTHER ROUND OF SIGNIFICANT ICE ACCUMULATIONS
WILL BE POSSIBLE. AGAIN IT IS HARD TO DETERMINE THE BEHAVIOR AND
LOCATION OF THE FRONT AND THE EXACT LOCATIONS THAT WILL BE REMAIN
BELOW FREEZING AT THIS TIME...BUT IT APPEARS THAT AGAIN LIKE A
BROKEN RECORD AREAS ALONG AND NORTH OF INTERSTATE 44 ARE AT THE
GREATEST RISK FOR THE HEAVIEST ICE ACCUMULATIONS. HAVE EXTEND THE
WINTER STORM WATCH THROUGH TUESDAY AFTERNOON.

PRECIPITATION SHOULD BEGIN TO THE TAPER OFF OVERNIGHT TUESDAY INTO
WEDNESDAY US THE UPPER LEVEL LOW IS FALLING KICKED OUT OF THE
SOUTHWEST CONUS AND PUSHES OFF TO THE EAST. AS THE UPPER LEVEL LOW
TRACKS OFF TO THE EAST LIGHT SNOW WILL BE POSSIBLE...WITH SNOW
ACCUMULATIONS EXPECTED TO REMAIN LIGHT.

WISE

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...FREEZING RAIN AND LIFR CONDITIONS DUE TO
VISIBILITY AND CEILINGS WILL CONTINUE THROUGH THE MORNING. THIS
AFTERNOON THE FREEZING RAIN IS EXPECTED TO TAPER OFF TO DRIZZLE BUT
LIFR CONDITIONS ARE EXPECTED TO LINGER. ANOTHER ROUND OF FREEZING RAIN
IS LIKELY LATER ON TONIGHT AND FUTURE AMENDMENTS WILL BE HANDLING
THIS. DUE TO THE FREEZING RAIN...PILOTS SHOULD KEEP IN MIND THAT
ASOS PERFORMANCE WILL BE HINDERED AT TIMES...ESPECIALLY WIND SPEED
AND DIRECTION DATA.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR MOZ070-071-
     081>083-090>092-095>098-103>106.

     WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     FOR MOZ055>058-066>071-077>083-088>095-101>103.

     ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>094-101.

KS...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     FOR KSZ073-097-101.

     ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR KSZ073-097-
     101.

&&
Hazardous weather outlook, Dec 9, 5:14 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 AM CST SUN DEC 9 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
514 AM CST SUN DEC 9 2007

...MAJOR ICE STORM AFFECTING PORTIONS OF SOUTHEAST KANSAS INTO
CENTRAL MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF HEAVY SHOWERS WITH THUNDERSTORMS HAVE DEVELOPED ALONG A LINE
FOR NEOSHO MISSOURI TO OSAGE BEACH MISSOURI. NORTH AND EAST OF
THIS LINE MODERATE FREEZING RAIN HAS DEVELOPED EARLY THIS MORNING.
PORTIONS OF THIS AREA HAVE ALSO EXPERIENCED PERIODS OF SLEET WITH
IN THE FREEZING RAIN.

TEMPERATURES WILL CONTINUE TO FALL DURING THE DAY TODAY AS COLD
AIR CONTINUES TO FILTER SOUTH INTO THE AREA. THIS BAND OF HEAVY
FREEZING RAIN WILL SHIFT FARTHER TO THE SOUTH TODAY ROUGHLY ALONG
A LINE FOR ANDERSON MISSOURI TO SALEM MISSOURI TODAY. WITH LIGHT TO
MODERATE FREEZING RAIN POSSIBLE BEHIND THIS LINE. PERIODS OF SLEET
WILL BE POSSIBLE WITHIN THIS BAND OF PRECIPITATION. ADDITIONAL ICE
ACCUMULATIONS OF UP TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE.
WIDE SPREAD POWER OUTAGES AND SLIPPERY ROAD CONDITIONS WILL BE
POSSIBLE WITHIN THESE AREAS.

PRECIPITATION WILL BEGIN TO TAPPER OFF FROM THE NORTHWEST TO THE
SOUTHEAST LATER THIS AFTERNOON INTO THE EVENING HOURS...HOWEVER
LIGHT FREEZING DRIZZLE WILL STILL BE POSSIBLE ACROSS MUCH OF THE
OUTLOOK AREA.

ANOTHER ROUND OF FREEZING RAIN WILL BE POSSIBLE OVERNIGHT TONIGHT
WITH ICE ACCUMULATIONS POSSIBLE AGAIN. TEMPERATURES WILL REMAIN
BELOW FREEZING OVERNIGHT MUCH OF THE OUTLOOK AREA AS COLDER
TEMPERATURES CONTINUE TO FILTER SOUTH THROUGH THE AREA.
AT THIS TIME AREAS THAT ARE AT THE GREATEST RISK FOR THE HEAVIEST
ICE ACCUMULATIONS WILL BE NORTH OF AN ANDERSON MISSOURI TO SALEM
MISSOURI TODAY.

AREAS OF PATCHY DENSE FOG AND DRIZZLE WILL CONTINUE TO DROP THE
VISIBILITY TO AROUND ONE QUARTER OF A MILE EARLY THIS MORNING OVER
AREAS SOUTH OF INTERSTATE 44 AND EAST OF HIGHWAY 65.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING PRECIPITATION WILL CONTINUE TO FALL DURING THE DAY ON
MONDAY...HOWEVER THE FREEZING LINE MAY PUSH A LITTLE FURTHER TO THE
NORTH AS WARM AIR TRIES TO BUILD NORTHWARD INTO THE AREA BY
MONDAY AFTERNOON. AS THIS WARMER AIR PUSHES NORTHWARD...PRECIPITATION
SHOULD TAPPER BY THE AFTERNOON.

A THIRD ROUND OF PRECIPITATION WILL SPREAD OVER THE REGION MONDAY
NIGHT INTO TUESDAY. THE EXACT LOCATION AND BEHAVIOR OF THE SURFACE
FRONTAL BOUNDARY WILL DICTATE WHETHER OR NOT THIS PRECIPITATION
WILL BE IN THE FORM OF FREEZING RAIN OR RAIN. AT THIS TIME IT
APPEARS THAT AREAS ALONG AND NORTH OF INTERSTATE 44 ARE AT THE
GREATEST RISK FOR ICE ACCUMULATIONS. WHILE EXACT AMOUNTS AND THE
LOCATION OF THE HEAVIEST ICE ACCUMULATIONS REMAINS UNCERTAIN...
SIGNIFICANT ICE ACCUMULATIONS...UP TO ONE HALF OF AN INCH...ARE
POSSIBLE.

LIGHT SNOW MAY DEVELOP ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY AS THE STORM SYSTEM EXITS THE AREA. AT THIS TIME SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Dec 9, 3:30 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     ICE STORM        COLUMBUS                37.17N 94.84W
12/09/2007                   CHEROKEE           KS   EMERGENCY MNGR

            WIDESPREAD POWER OUTAGES REPORTED IN COLUMBUS. SHELTER
            OPENING IN COLUMBUS AT THE COMMUNITY CENTER NEXT TO THE
            FIRE DEPARTMENT. AREAS OF CREST LINE NOW WITHOUT POWER.

&&

JGAGAN
Local storm report, Dec 9, 4:00 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 AM     ICE STORM        LAMAR                   37.49N 94.28W
12/09/2007                   BARTON             MO   EMERGENCY MNGR

            APPROXIMATELY 50 PERCENT OF LAMAR WITHOUT POWER. NUMEROUS
            POWER LINES DOWN.

0359 AM     FREEZING RAIN    LAMAR                   37.49N 94.28W
12/09/2007  E0.25 INCH       BARTON             MO   EMERGENCY MNGR

            AT LEAST ONE QUARTER OF AN INCH OF ICE ACCUMULATION ON
            TREES...POWER LINES AND OTHER ELEVATED SURFACES. THIN
            LAYER OF ICE DEVELOPING ON SIDEWALKS AND STREETS.

&&

JGAGAN
Local storm report, Dec 9, 4:16 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     FREEZING RAIN    PITTSBURG               37.41N 94.70W
12/09/2007  E0.50 INCH       CRAWFORD           KS   AMATEUR RADIO

            ONE HALF INCH ICE ACCUMULATION ON TREES...POWER LINES AND
            OTHER ELEVATED SURFACE. TREES SHOWING A HEAVY DROOP. ICE
            ACCUMULATING ON SIDEWALKS AND ROADWAYS.

&&

JGAGAN
Local storm report, Dec 9, 4:17 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     ICE STORM        COLUMBUS                37.17N 94.84W
12/09/2007                   CHEROKEE           KS   EMERGENCY MNGR

            THE CITIES OF WEIR...BAXTER AND CRESTLINE REPORTING
            WIDESPREAD POWER OUTAGES. NO ESTIMATED TIME OF
            RESTORATION.

&&

JGAGAN
Local storm report, Dec 9, 5:14 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FREEZING RAIN    PITTSBURG               37.41N 94.70W
12/09/2007  E1.00 INCH       CRAWFORD           KS   LAW ENFORCEMENT

            AROUND ONE INCH OF FREEZING RAIN AND SLEET ACCUMULATION.
            ROADS ARE TREACHEROUS COUNTY WIDE.

0443 AM     FREEZING RAIN    NEVADA                  37.84N 94.35W
12/09/2007  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

            AROUND ONE INCH OF FREEZING RAIN AND SLEET ACCUMULATION.
            ROADS ARE TREACHEROUS. SPORADIC POWER OUTAGES REPORTED
            COUNTY WIDE.

0446 AM     FREEZING RAIN    LAMAR                   37.49N 94.28W
12/09/2007  E0.50 INCH       BARTON             MO   LAW ENFORCEMENT

            BETWEEN ONE QUARTER AND ONE HALF INCH OF FREEZING RAIN
            ACCUMULATION. SPORADIC POWER OUTAGES COUNTY WIDE.

0448 AM     ICE STORM        JASPER                  37.34N 94.30W
12/09/2007                   JASPER             MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWNED. WIDESPREAD POWER
            OUTAGES IN ASBURY...JASPER...AND PURCELL. MUCH OF THE
            NORTHERN PORTION OF JASPER COUNTY EXPERIENCING THE POWER
            OUTAGES.

0448 AM     FREEZING RAIN    JASPER                  37.34N 94.30W
12/09/2007  E0.50 INCH       JASPER             MO   LAW ENFORCEMENT

            BETWEEN ONE QUARTER AND ONE HALF INCH OF ICE ACCUMULATION
            ACROSS JASPER COUNTY.

0455 AM     ICE STORM        COLUMBUS                37.17N 94.84W
12/09/2007                   CHEROKEE           KS   EMERGENCY MNGR

            NUMEROUS LARGE TREES AND POWER LINES DOWNED.

0455 AM     FREEZING RAIN    COLUMBUS                37.17N 94.84W
12/09/2007  E1.00 INCH       CHEROKEE           KS   AMATEUR RADIO

            IN EXCESS OF ONE INCH OF ICE ACCUMULATION REPORTED.

0457 AM     FREEZING RAIN    NEOSHO                  36.87N 94.37W
12/09/2007  E0.10 INCH       NEWTON             MO   LAW ENFORCEMENT

            APPROXIMATELY ONE TENTH OF AN INCH OF ICE ACCUMULATION ON
            TREES...POWER LINES AND OTHER ELEVATED SURFACES. ROADS
            BECOMING SLICK.

0500 AM     FREEZING RAIN    OSCEOLA                 38.05N 93.70W
12/09/2007  E0.10 INCH       ST. CLAIR          MO   LAW ENFORCEMENT

            MIX OF FREEZING RAIN AND SLEET. ICE ACCUMULATIONS ON
            ELEVATED SURFACES IN EXCESS OF ONE TENTH OF AN INCH.
            ROADS SLUSHY AND SLICK.

&&

JGAGAN
Local storm report, Dec 9, 5:58 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CST SUN DEC 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FREEZING RAIN    EL DORADO SPRINGS       37.88N 94.02W
12/09/2007  E0.50 INCH       CEDAR              MO   PUBLIC

            BETWEEN ONE QUARTER AND ONE HALF INCH OF FREEZING RAIN
            AND SLEET ON THE GROUND.

0533 AM     FREEZING RAIN    BUFFALO                 37.64N 93.09W
12/09/2007  E0.25 INCH       DALLAS             MO   LAW ENFORCEMENT

            UP TO ONE QUARTER INCH OF FREEZING RAIN ACCUMULATION ON
            GRASSY AND ELEVATED SURFACES.

0537 AM     FREEZING RAIN    CAMDENTON               38.01N 92.74W
12/09/2007  E0.00 INCH       CAMDEN             MO   LAW ENFORCEMENT

            TREES BECOMING GLAZED.

0537 AM     FREEZING RAIN    HERMITAGE               37.94N 93.32W
12/09/2007  E0.35 INCH       HICKORY            MO   LAW ENFORCEMENT

            ONE QUARTER TO ONE HALF INCH OF ICE ACCUMULATION ON
            EXPOSED SURFACES. ROADS BECOMING SLICK.

0537 AM     FREEZING RAIN    TUSCUMBIA               38.23N 92.46W
12/09/2007  E0.10 INCH       MILLER             MO   LAW ENFORCEMENT

            ONE TENTH OF AN INCH OF ICE ON EXPOSED SURFACES.

0537 AM     FREEZING RAIN    VERSAILLES              38.43N 92.84W
12/09/2007  E0.50 INCH       MORGAN             MO   LAW ENFORCEMENT

            ONE HALF INCH OF ICE ON TREE LIMBS. ONE QUARTER TO ONE
            HALF INCH OF SLEET AS WELL. PRECIP HAS TURNED TO ALL
            FREEZING RAIN.

0537 AM     FREEZING RAIN    WARSAW                  38.24N 93.38W
12/09/2007  E0.50 INCH       BENTON             MO   LAW ENFORCEMENT

            0.5 TO 1 INCH OF A SLEET AND FREEZING RAIN MIXTURE. ROADS
            BECOMING ICE COVERED.

0543 AM     FREEZING RAIN    HUMANSVILLE             37.79N 93.58W
12/09/2007  E0.10 INCH       POLK               MO   LAW ENFORCEMENT

            UP TO ONE TENTH OF AN INCH OF FREEZING RAIN ON GRASSY AND
            ELEVATED SURFACES. ROADS ARE WET.

&&

JGAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:15 PM CSTDense Fog AdvisorySGFChristian, Dent, Douglas, Greene, Howell, Laclede and 10 more14 hr
Dec 9, 1:03 PM CSTDense Fog AdvisorySGFHowell, Oregon, Ozark, Shannon4 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.